• over 3 years ago

    Losing my hair

    My hair is falling out in clumps, which is devastating to me because how I've always prided myself on my hair. My hair length was always at the small of my back, flowing and very healthy and shiny. I've done some research and it's not looking too good in terms of treatment. Most people who have legitimately received treatment which resulted in significant hair growth had to shell out a lot of money and this just isn't in the cards for me. I am a recovering addict, a felon and unemployed. First off, is this normal to lose a lot of hair because of hepc meds? And is there anything I can do about it? It's making me feel absolutely horrible about myself and very unattractive. I don't even want my boyfriend to see me anymore and even have gone as far as asking him to break up with me.

Responses

  • over 3 years ago

    RE: Losing my hair

    I am so sorry that you are going through this. Did this begin shortly after starting to take your Hepatitis C medication? This article lists some of the possible side effects of different Hepatitis C medications: http://wb.md/2dkevxt (Hair loss is listed for some)

    If you don't see the medication you are taking in the above list, you may wish to look it (and its possible side effects) up using our Drugs and Medications Center: http://wb.md/2dzAiPb

    Have you spoken with your doctor about your hair loss? He/She may have some ideas on what can help and if the level of hair loss you are experiencing could be directly related to your medications. You may want to ask about the possibility of things like switching your medication or changing your dosage.

    There are also a number of other things that can cause hair loss and that you may wish to discuss with your doctor. This slideshow has information about possible causes of hair loss in women as well as some treatment options: http://wb.md/2dCYJhO

    I hope you'll check in soon and let us know how you are doing!
  • over 2 years ago

    RE: Losing my hair

    Interferon caused my hair to dramatically thin. It was also long, but I refused to cut it until I broke the vacuum cleaner and found hair stuck to the ceiling :) Once I cut it and stopped trying to pretend that nothing was happening, I felt a whole lot better. Nioxin hair produts, while expensive, made a big difference in how my hair looked and felt. After i stopped treatment, my hair came back so full that my poor hairdresser called it "Supernatural"! However, my biggest concern is not your hair loss, but your reaction to it. Simply put, you are not your hair. Your boyfriend isn't with your hair, he's YOUR boyfriend. Turning him away because of your ego is unkind to both of you. However, I was shocked to discover how upsetting I found my hair loss - completely unexpected. I finally realized that it was more about being vulnerable and ill - neither was something I was conscious of experiencing so acutely. It was never really my hair - it was being out of control. Once I figured that out, I stopped being so self-absorbed and able to be present for myself and others. If you need help dealing with this emotional state, please get yourself some support and help. There's no need to go as long as I did before getting some relief! And let the world - and your boyfriend - love you along the way.
  • over 1 year ago

    RE: Losing my hair

    I am also facing the same problem. Any suggestion would be appreciated.

    Thank you.
  • 1 month ago

    RE: Losing my hair

    I did the treatments 4 times since 2000 lost most of my hair each time. It was upsetting the first time but then it gave me opportunity to try hairstyles I never would, even pixie cuts. Your hair will grow back.
    The over the counter hair products for stopping hair loss don't really work well for this. Plus it's putting chemicals into your body that your liver has to process, not good.